MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the penumbra system 5max ace reperfusion catheter (5max ace) was kinked at the hub upon removal from the packaging.The damaged 5max ace was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new 5max ace.
 
Additional Manufacturer Narrative
Results: the penumbra system 5max ace reperfusion catheter (5max ace) was fractured under the strain relief approximately 1.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the 5max ace was fractured under the strain relief.This damage may have occurred due to forceful manipulation of the 5max ace at extreme angles during removal from the packaging hoop.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6472412
Report Number3005168196-2017-00560
Device Sequence Number13605282
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/18/2019
Device Catalogue Number5MAXACE132
Device Lot NumberF72139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1